My Prednisone dose is down to 10 milligrams and will go to 5 on Tuesday. Then I have a week at 5, and the nurse says it will take another week to get the stuff out of my system. After that I should be free of the side effects.

I’m still extremely dizzy. It’s debilitating. My blood sugar is still out of range — low this morning, way high most evenings. The results have been striking: my eyes are worse, my fingers are numb and sometimes painful, my feet feel strange. My big toenails turned purple and one of them fell off. How weird is that?

I’m weak and exhausted. Last night I made some cookies, and felt as though I had done some amazingly hard work.

On the plus side, I’m getting 6 hours, sometimes 6.5 of sleep a night. This is a big improvement. I’ve gained 4 pounds — not a bad thing or a good thing, but often people gain a lot of weight in this situation, so it could be worse.

I need to get back to my usual routines. I need my house to be reasonably clean and tidy before the holidays — better yet, before my holiday guests arrive.

I need regular exercise. Proper meals, not scrambled eggs. I can’t even get a shower most days. I’m brushing my teeth, but that’s all the self-care I’m managing.

I look back on this year and see severe health problems and a need to obsess over my health. The Prednisone adventure has been the worst, but all the health tests and the vertigo have also been horrible.  I am determined not to have the same experience for 2023. I don’t want to have to think about myself all the time.